MAUDE Adverse Event Report: GYRUS ACMI, INC. BALLOON INFLATION DEVICE; DILATOR, URETHRAL

GYRUS ACMI, INC. BALLOON INFLATION DEVICE; DILATOR, URETHRAL
Model Number BINF2530
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the balloon burst during a procedure.Maximum atmosphere 17 was used and the balloon did not fold out properly.The user suspected the inflation device was incorrect.Additional details have been requested regarding the reported event.At this time, no additional information has been provided.There was no harm or user injury reported due to the event.This report is for the balloon inflation device.The balloon (model bpcn1015) is being reported on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The suspect device was not sent to olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
Additional information was received from the customer.The procedure was a percutaneous nephrolithotomy which was completed with a device from another manufacturer.There was no effect on the patient due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information that was received from the user facility regarding the reported issue.Information provided in b3 and b5.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The lot number provided in the file was considered a non-valid lot number for the device.Because of this the dhr review is unable to be performed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of balloon burst was reported to have been caused by an incorrect balloon inflation device, the gauge is inaccurate.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON INFLATION DEVICE
Common Device Name
DILATOR, URETHRAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15945808
Report Number3003790304-2022-00327
Device Sequence Number6346787
Product Code KOE
UDI-Device Identifier00856877002414
UDI-Public00856877002414
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberBINF2530
Device Catalogue NumberBINF2530
Device Lot Number96460050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/16/2022
04/12/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/16/2022
05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BPCN1015: OLYMPUS BALLOON.
Patient SexUnknown